MAUDE Adverse Event Report: MEDTRONIC, INC. DISPOSABLE SAFETY PATIENT CABLE; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

MEDTRONIC, INC. DISPOSABLE SAFETY PATIENT CABLE; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number 5846VL
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: upon visual inspection of the cable no issues were found and all continuity tests were ok on bench testing.Upon further analysis close inspection on the input of the cable receptacle under microscope confirmed both positive and negative inputs had deformed molding inside the connector, which prevented full insertion of the competitor catheter pins.The cable remained electrically functional however it was noted that to be used properly required excessive force for the user to plug-in the catheter pins and therefore it was not functional mechanically.The customer comment that the competitor pacer catheter was not hooking well into the cable was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the competitor pacer catheter was not hooking well into the cable.It was noted that a tightness was felt when pushing down the red and black pin and it did not 'click' as previously.It was noted that the issue was observed when the cable was being connected to the pacing catheter and prior to insertion of the patient catheter into the patient¿s body.The customer was concerned that good contact was not being made however it was noted that the pacing catheter and cables still functioned with no complaint of failure. the cable was received into service and subsequently tested out-of-specification during manufacturer's analysis. no patient complications have been reported as a result of this event.

Brand Name
DISPOSABLE SAFETY PATIENT CABLE
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key16572271
Report Number2182208-2023-00735
Device Sequence Number12257329
Product Code LWP
UDI-Device Identifier00643169431621
UDI-Public00643169431621
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P820003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/28/2023
Device Model Number5846VL
Device Catalogue Number5846VL
Device Lot Number826990001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale